A member asked:

Is there a treatment for tylenol (acetaminophen) overdose?

7 doctors weighed in across 2 answers
Dr. Scott Bolhack answered

Specializes in Wound care

An oversode of tylenol (acetaminophen) can seriously damage the liver. The antidote to tylenol (acetaminophen) overdose is n-acetylcysteine (nac). It must be given within eight hours of ingesion of the tylenol (acetaminophen).Tylenol can destroy the liver if ingested in toxic doses.

Answered Mar 16, 2017

6.2k views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content
Dr. Jennifer Letourneau answered

Specializes in Critical Care

When discovered early, administration of n-acetylcysteine (mucomyst) intravenously may help individuals with tylenol (acetaminophen) toxicity avoid the need for liver transplant. Oral use of this medication is not likely to be as helpful as the IV form. Otherwise, supportive care by a medical team is provided.

Answered Dec 10, 2015

4.7k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...